Florida, 2007

Tornado and Hail in Florida, April 10, 2007

April 10, 2007 · NWS MFL · 8 events in 2 counties and zones

A warm front near Lake Okeechobee along with a strong mid to upper level disturbance helped to cause severe thunderstorms over parts of southeast Florida on the afternoon and evening on April 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A warm front near Lake Okeechobee along with a strong mid to upper level disturbance helped to cause severe thunderstorms over parts of southeast Florida on the afternoon and evening on April 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 10, 12:55 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 10, 12:55 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT TUE APR 10 2007

.DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF EMBEDDED
SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM FRONT
NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL MOVE
OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE LOW
EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING PWAT...DECREASING
500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE WARM FRONT WILL
COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND EVE...ENDING FROM
W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL NOT UNLIKELY IN
THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES ACROSS THE AREA
WITH SIMILAR RESULTS BUT ON A LESSOR SCALE. CONTINUED WESTERLY FLOW
ALOFT THU WITH SCATTERED POPS AS A WEAK FRONTAL BOUNDARY MOVES S
ALONG THE FLA PENINSULA BUT STALLING N OF THE LAKE.

.EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A
FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE
DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY
AND COOLER MON AND TUE.

&&
.AVIATION...
PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY
EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS
LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE
PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON.

&&
.MARINE...
WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF
THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE
WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO
SUN WITH AHEAD OF NEXT APPROACHING FRONT.

&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES
HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE
BEHIND NEXT FRONT.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  84  70  84 / 50 30 30 30
FORT LAUDERDALE  71  83  71  85 / 50 30 30 30
MIAMI            72  84  72  86 / 50 30 30 30
NAPLES           70  80  71  84 / 40 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 10, 8:16 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EDT TUE APR 10 2007

FLZ063-066>075-110115-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
916 AM EDT TUE APR 10 2007

...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE ACROSS
CENTRAL FLORIDA THIS AFTERNOON AND EVENING. MOISTURE AND
INSTABILITY WILL INCREASE ACROSS MAINLAND SOUTH FLORIDA OUT AHEAD
OF THIS LOW, RESULTING IN A CHANCE OF THUNDERSTORMS ACROSS THE
AREA TODAY. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE
DURING THE AFTERNOON AND EARLY EVENING ACROSS PALM BEACH, BROWARD,
AND MIAMI-DADE COUNTIES. ALTHOUGH LOW LEVELS ARE ONLY MARGINALLY
UNSTABLE, VERY COLD AIR ALOFT, ALONG WITH A FAST MID LEVEL WIND
FLOW, COULD ALLOW A FEW STORMS TO BECOME STRONG OR EVEN MARGINALLY
SEVERE THIS AFTERNOON, ESPECIALLY IF CLOUDS THIN ENOUGH TO ALLOW
FOR SUFFICIENT HEATING. THE STRONGER STORMS WOULD HAVE THE
POTENTIAL OF PRODUCING GUSTY WINDS AND HAIL IN ADDITION TO
DANGEROUS LIGHTNING AND LOCALLY HEAVY DOWNPOURS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 40 TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING.

HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP
TO PENNY SIZE THIS AFTERNOON AND EARLY THIS EVENING, MAINLY ALONG
THE ATLANTIC COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE
NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WINDS OVER 40 MPH AND ANY HAIL.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA/TINGLER

In the hours before

Special weather statement, Apr 10, 12:46 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT TUE APR 10 2007

FLZ063-101815-
GLADES FL-
146 PM EDT TUE APR 10 2007

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRIGHTON SEMINOLE INDIAN
RESERVATION...OR 10 MILES NORTH OF LAKEPORT...MOVING NORTHEAST AT 25
MPH.

AIRLINE PILOTS HAVE REPORTED HAIL IN THIS THUNDERSTORM...BUT A SIZE
WAS NOT SPECIFIED.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

STRASSBERG
Special weather statement, Apr 10, 2:42 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT TUE APR 10 2007

FLZ067-068-102015-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
342 PM EDT TUE APR 10 2007

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...OR 12
MILES SOUTHWEST OF JUPITER...MOVING NORTH AT 15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THIS STORM WILL AFFECT THE CALOOSA AND JUPITER FARMS AREAS AND WILL
MOVE ACROSS STATE HIGHWAY 710.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

STRASSBERG
Special weather statement, Apr 10, 2:57 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT TUE APR 10 2007

FLZ067-068-102045-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
357 PM EDT TUE APR 10 2007

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
OF BELLE GLADE TO 14 MILES WEST OF BOYNTON BEACH...MOVING NORTHEAST
AT 18 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

GARCIA

The radar

The Miami radar (KAMX), 119 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Palm Beach

When
April 10, 3:25 PM EST
Where
Palm Beach County, Wellington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
26.670, -80.250

Hail, Palm Beach

When
April 10, 3:35 PM EST
Where
Palm Beach County, 1.86 mi SW of Wellington
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
26.650, -80.270

Spotter in Hollyhock Road area of Wellington reported golf ball size hail.

Hail, Palm Beach

When
April 10, 4:17 PM EST
Where
Palm Beach County, 3.23 mi SW of West Palm Beach Arpk
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
26.550, -80.120

Nickel to quarter size hail near Gateway Boulevard and Military Trail.

Hail, Palm Beach

When
April 10, 4:22 PM EST
Where
Palm Beach County, 5 mi WNW of Boynton Beach
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
26.548, -80.105

Nickel to golf ball size hail reported north of Boynton Beach Boulevard, just east of Florida Turnpike.

Hail, Palm Beach

When
April 10, 4:23 PM EST
Where
Palm Beach County, 4.8 mi WSW of Florida Gardens
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
26.593, -80.202

Penny to quarter size hail near Lantana Road and State Road 7.

Hail, Palm Beach

When
April 10, 4:23 PM EST
Where
Palm Beach County, 1.98 mi WNW of Ocean Ridge
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
26.531, -80.080

Nickel size hail at 1045 NW 10th Street, near Boynton Beach Boulevard and Congress Avenue.

Tornado, Palm Beach

When
April 10, 4:30 PM EST to 4:35 PM EST
Where
Palm Beach County, 1.86 mi W of Ocean Ridge to 1.24 mi W of Ocean Ridge
Rating
EF0
Path length
0.62 mi
Path width
75 yd
Property damage
$10,000
Reported by
Newspaper
Coordinates
26.520, -80.080

Tornado touched down in Boynton Beach near Congress Avenue and Military Trail, causing damage to trailers and satellite dishes at the School Board's ITV building. The tornado moved east and flipped over a tractor trailer at the I-95 off ramp to Boynton Beach Boulevard before lifting.

Thunderstorm Wind, Miami-Dade

When
April 10, 10:06 PM EST
Where
Miami-Dade County, 4 mi SSE of Florida City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
25.397, -80.456

Police report of several trees down along Card Sound Road. Report relayed by NWS Key West. Time estimate based on radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27923, 27924, 27925, 27928, 27931, 27935, 27943, 27938.